Alert archive / Virginia / Wind Advisories in 2007
Wind Advisory 11, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Feb 13, 2007, 3:19 PM EST for 5 counties in North Carolina; 20 counties in Virginia. It took effect at Feb 14, 2007, 5:52 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2007, 3:19 PM EST (20:19 UTC)
- In effect from
- Feb 14, 2007, 5:52 AM EST
- Expired
- Feb 14, 2007, 8:29 PM EST
- In force
- 15 hr
- Issued by
- NWS Blacksburg, VA
All 25 counties
Alleghany County, NC, Ashe County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Alleghany County, VA, Bath County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 18 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRNK 132019 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 319 PM EST TUE FEB 13 2007 ...STRONG WINDS EXPECTED TOMORROW AFTERNOON... .STRONG NORTHWESTERLY WILL INCREASE QUICKLY TOMORROW AFTERNOON AS LOW PRESSURE RAPIDLY DEEPENS OVER NEW ENGLAND. NCZ001-002-018-VAZ011>020-022>024-140500- /O.NEW.KRNK.WI.Y.0011.070214T1700Z-070215T0200Z/ ASHE-ALLEGHANY NC-WATAUGA-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG... INDEPENDENCE...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE... HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON 319 PM EST TUE FEB 13 2007 ...WIND ADVISORY IN EFFECT FROM 12 PM TO 9 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM EST WEDNESDAY. NORTHWEST WINDS WILL INCREASE RAPIDLY LATE TOMORROW MORNING AND CONTINUE THROUGH THE EVENING HOURS. SUSTAINED WINDS OF 15 TO 30 MPH...WITH GUSTS AS HIGH AS 50 TO 55 MPH ARE EXPECTED...WITH THE STRONGEST WIND GUSTS OVER THE HIGHER ELEVATIONS. THESE WINDS WILL BRING AN ADDITIONAL HAZARD TO ANY AREAS THAT RECEIVE ICE ACCUMULATIONS OVERNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ LAWRENCE
5 follow-up statements
000 WWUS71 KRNK 140254 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 954 PM EST TUE FEB 13 2007 ...STRONG WINDS EXPECTED WEDNESDAY AFTERNOON... .STRONG NORTHWESTERLY WILL INCREASE QUICKLY WEDNESDAY AFTERNOON AS LOW PRESSURE RAPIDLY DEEPENS OVER NEW ENGLAND. NCZ001-002-018-VAZ011>020-022>024-141100- /O.CON.KRNK.WI.Y.0011.070214T1700Z-070215T0200Z/ ASHE-ALLEGHANY NC-WATAUGA-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG... INDEPENDENCE...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE... HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON 954 PM EST TUE FEB 13 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 9 PM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 9 PM EST WEDNESDAY. NORTHWEST WINDS WILL INCREASE RAPIDLY LATE WEDNESDAY MORNING AND CONTINUE THROUGH THE EVENING HOURS. SUSTAINED WINDS OF 15 TO 30 MPH...WITH GUSTS AS HIGH AS 50 TO 55 MPH ARE EXPECTED...WITH THE STRONGEST WIND GUSTS OVER THE HIGHER ELEVATIONS. THESE WINDS WILL BRING AN ADDITIONAL HAZARD TO ANY AREAS THAT RECEIVE ICE ACCUMULATIONS OVERNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ 07
000 WWUS71 KRNK 141052 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 552 AM EST WED FEB 14 2007 ...STRONG WINDS EXPECTED THIS AFTERNOON AND EVENING... .STRONG NORTHWEST WINDS WILL INCREASE QUICKLY BY THIS AFTERNOON AS LOW PRESSURE RAPIDLY DEEPENS OFF THE MID ATLANTIC COAST. VAZ011-014-017>020-022>024-142100- /O.UPG.KRNK.WI.Y.0011.070214T1700Z-070215T0200Z/ /O.NEW.KRNK.HW.W.0002.070214T1400Z-070215T0500Z/ GILES-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE- INCLUDING THE CITIES OF...PEARISBURG...RADFORD...BLACKSBURG... FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM... FINCASTLE...LEXINGTON 552 AM EST WED FEB 14 2007 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT EST TONIGHT. THE WIND ADVISORY HAS BEEN UPGRADED TO THE HIGH WIND WARNING. NORTHWEST WINDS WILL INCREASE RAPIDLY BY LATE THIS MORNING AND CONTINUE THROUGH THE EVENING HOURS. SUSTAINED WINDS OF 15 TO 30 MPH...WITH GUSTS AS HIGH AS 40 TO 50 MPH ARE EXPECTED...WITH THE STRONGEST WIND GUSTS IN THE HIGHER ELEVATIONS. THE STRONG WINDS COMBINED WITH THE SIGNIFICANT ICE ACCUMULATION FROM THE FREEZING RAIN OVERNIGHT WILL LEAD TO WIDESPREAD DAMAGE. EXPECT NUMEROUS DOWNED TREES AND POWER LINES...ESPECIALLY ALONG THE BLUE RIDGE PARKWAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. $$ VAZ032>035-WVZ044-045-142100- /O.NEW.KRNK.HW.W.0002.070214T1400Z-070215T0500Z/ PATRICK-FRANKLIN-BEDFORD-AMHERST-MONROE-GREENBRIER- INCLUDING THE CITIES OF...STUART...ROCKY MOUNT...BEDFORD... AMHERST...UNION...LEWISBURG 552 AM EST WED FEB 14 2007 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT EST TONIGHT. NORTHWEST WINDS WILL INCREASE RAPIDLY BY LATE THIS MORNING AND CONTINUE THROUGH THE EVENING HOURS. SUSTAINED WINDS OF 15 TO 30 MPH...WITH GUSTS AS HIGH AS 40 TO 50 MPH ARE EXPECTED...WITH THE STRONGEST WIND GUSTS OVER THE HIGHER ELEVATIONS. THE STRONG WINDS COMBINED WITH THE SIGNIFICANT ICE ACCUMULATION FROM THE FREEZING RAIN OVERNIGHT WILL LEAD TO WIDESPREAD DAMAGE. EXPECT NUMEROUS DOWNED TREES AND POWER LINES...ESPECIALLY ALONG THE BLUE RIDGE PARKWAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. $$ NCZ003-019-142100- /O.EXB.KRNK.WI.Y.0011.070214T1400Z-070215T0500Z/ SURRY-WILKES- INCLUDING THE CITIES OF...DOBSON...WILKESBORO 552 AM EST WED FEB 14 2007 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT EST TONIGHT. NORTHWEST WINDS WILL INCREASE RAPIDLY BY LATE THIS MORNING AND CONTINUE THROUGH THE EVENING HOURS. SUSTAINED WINDS OF 15 TO 30 MPH...WITH GUSTS AS HIGH AS 35 TO 45 MPH ARE EXPECTED AT THE HIGHER ELEVATIONS. THE STRONG WINDS COMBINED WITH THE ICE ACCUMULATION FROM THE FREEZING RAIN OVERNIGHT MAY LEAD TO POWER OUTAGES AND DAMAGE TO TREES ALONG THE BLUE RIDGE PARKWAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ NCZ001-002-018-VAZ012-013-015-016-142100- /O.EXT.KRNK.WI.Y.0011.070214T1400Z-070215T0500Z/ ASHE-ALLEGHANY NC-WATAUGA-WYTHE-PULASKI-GRAYSON-CARROLL- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... WYTHEVILLE...PULASKI...INDEPENDENCE...GALAX 552 AM EST WED FEB 14 2007 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT EST TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT EST TONIGHT. NORTHWEST WINDS WILL INCREASE RAPIDLY BY LATE THIS MORNING AND CONTINUE THROUGH THE EVENING HOURS. SUSTAINED WINDS OF 15 TO 30 MPH...WITH GUSTS AS HIGH AS 40 TO 55 MPH ARE EXPECTED...WITH THE STRONGEST WIND GUSTS OVER THE HIGHER ELEVATIONS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. $$
000 WWUS71 KRNK 141517 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1017 AM EST WED FEB 14 2007 ...STRONG WINDS EXPECTED THIS AFTERNOON AND EVENING... .STRONG NORTHWEST WINDS WILL INCREASE QUICKLY BY THIS AFTERNOON AS LOW PRESSURE RAPIDLY DEEPENS OFF THE MID ATLANTIC COAST. NCZ001-002-018-VAZ015-016-142330- /O.UPG.KRNK.WI.Y.0011.000000T0000Z-070215T0500Z/ /O.EXA.KRNK.HW.W.0002.000000T0000Z-070215T0500Z/ ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... INDEPENDENCE...GALAX 1017 AM EST WED FEB 14 2007 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WINDS WILL INCREASE RAPIDLY BY EARLY AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. SUSTAINED WINDS OF 20 TO 35 MPH...WITH GUSTS AS HIGH AS 60 MPH ARE EXPECTED...WITH THE STRONGEST WIND GUSTS OVER THE HIGHER ELEVATIONS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ VAZ011-014-017>020-022>024-032>035-WVZ044-045-142330- /O.CON.KRNK.HW.W.0002.000000T0000Z-070215T0500Z/ GILES-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-MONROE-GREENBRIER- INCLUDING THE CITIES OF...PEARISBURG...RADFORD...BLACKSBURG... FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM... FINCASTLE...LEXINGTON...STUART...ROCKY MOUNT...BEDFORD... AMHERST...UNION...LEWISBURG 1017 AM EST WED FEB 14 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. NORTHWEST WINDS WILL INCREASE RAPIDLY BY EARLY THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. SUSTAINED WINDS OF 15 TO 30 MPH...WITH GUSTS AS HIGH AS 40 TO 50 MPH ARE EXPECTED...WITH THE STRONGEST WIND GUSTS IN THE HIGHER ELEVATIONS. THE STRONG WINDS COMBINED WITH THE SIGNIFICANT ICE ACCUMULATION FROM THE FREEZING RAIN OVERNIGHT WILL LEAD TO WIDESPREAD DAMAGE. EXPECT NUMEROUS DOWNED TREES AND POWER LINES...ESPECIALLY ALONG THE BLUE RIDGE PARKWAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. $$ NCZ003-019-VAZ012-013-142330- /O.CON.KRNK.WI.Y.0011.000000T0000Z-070215T0500Z/ SURRY-WILKES-WYTHE-PULASKI- INCLUDING THE CITIES OF...DOBSON...WILKESBORO...WYTHEVILLE... PULASKI 1017 AM EST WED FEB 14 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. NORTHWEST WINDS WILL INCREASE RAPIDLY BY EARLY THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. SUSTAINED WINDS OF 15 TO 30 MPH...WITH GUSTS AS HIGH AS 40 TO 55 MPH ARE EXPECTED...WITH THE STRONGEST WIND GUSTS OVER THE HIGHER ELEVATIONS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. $$
000 WWUS71 KRNK 141938 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 238 PM EST WED FEB 14 2007 ...STRONG WINDS THIS EVENING THEN TAPERING OFF... .STRONG NORTHWEST WINDS WILL CONTINUE INTO THIS EVENING...BUT THEN WILL TAPER OFF AFTER MIDNIGHT AS LOW PRESSURE MOVE FURTHER AWAY FROM THE AREA UP THE NORTHEAST U.S. COAST. NCZ001-002-018-VAZ011-014>020-022>024-032>035-WVZ044-045-150500- /O.CON.KRNK.HW.W.0002.000000T0000Z-070215T0500Z/ ASHE-ALLEGHANY NC-WATAUGA-GILES-MONTGOMERY-GRAYSON-CARROLL-FLOYD- CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... PEARISBURG...RADFORD...BLACKSBURG...INDEPENDENCE...GALAX... FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM... FINCASTLE...LEXINGTON...STUART...ROCKY MOUNT...BEDFORD... AMHERST...UNION...LEWISBURG 238 PM EST WED FEB 14 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. NORTHWEST WINDS OF 15 TO 30 MPH...WITH GUSTS FROM 45 TO 60 MPH ARE EXPECTED...WITH THE STRONGEST WIND GUSTS IN THE HIGHER ELEVATIONS. THE STRONG WINDS...COMBINED WITH ANY AREAS THAT RECEIVED THE SIGNIFICANT ICE ACCUMULATION...WILL LIKELY LEAD TO WIDESPREAD DAMAGE. EXPECT NUMEROUS DOWNED TREES AND POWER LINES...ESPECIALLY ALONG THE BLUE RIDGE PARKWAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. $$ NCZ003-019-VAZ012-013-150500- /O.CON.KRNK.WI.Y.0011.000000T0000Z-070215T0500Z/ SURRY-WILKES-WYTHE-PULASKI- INCLUDING THE CITIES OF...DOBSON...WILKESBORO...WYTHEVILLE... PULASKI 238 PM EST WED FEB 14 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. NORTHWEST WINDS OF 15 TO 30 MPH...WITH GUSTS FROM 40 TO 55 MPH ARE EXPECTED...WITH THE STRONGEST WIND GUSTS OVER THE HIGHER ELEVATIONS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. $$
000 WWUS71 KRNK 150129 AAA NPWRNK URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 829 PM EST WED FEB 14 2007 NCZ001-002-018-VAZ011-014>020-022>024-032>035-WVZ044-045-150230- /O.CAN.KRNK.HW.W.0002.000000T0000Z-070215T0500Z/ ASHE-ALLEGHANY NC-WATAUGA-GILES-MONTGOMERY-GRAYSON-CARROLL-FLOYD- CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... PEARISBURG...RADFORD...BLACKSBURG...INDEPENDENCE...GALAX... FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM... FINCASTLE...LEXINGTON...STUART...ROCKY MOUNT...BEDFORD... AMHERST...UNION...LEWISBURG 829 PM EST WED FEB 14 2007 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE HIGH WIND WARNING. GUSTY NORTHWEST WINDS WILL CONTINUE OVERNIGHT BUT SHOULD BE BELOW HIGH WIND WARNING OR WIND ADVISORY LEVELS. THUS THE WARNING HAS BEEN CANCELLED. $$ NCZ003-019-VAZ012-013-150230- /O.CAN.KRNK.WI.Y.0011.000000T0000Z-070215T0500Z/ SURRY-WILKES-WYTHE-PULASKI- INCLUDING THE CITIES OF...DOBSON...WILKESBORO...WYTHEVILLE... PULASKI 829 PM EST WED FEB 14 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND ADVISORY. WINDS SHOULD CONTINUE TO DIMINISH TONIGHT...THUS THE ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Feb 13, 12:53 PM EST, 2 hours 26 minutes earlier.
Area forecast discussion, Feb 13, 12:53 PM EST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1253 PM EST TUE FEB 13 2007
.UPDATE...
&&
.AVIATION /18Z-18Z/...
PRIMARY SFC LOW CONTINUES TO MOVE NORTHEAST AND INTO WRN KY/TN AT
THIS TIME. PRESSURE FALLS INDICATE A COASTAL LOW PROBABLY STARTING
TO DEVELOP OVER SOUTHERN GA. ALL OF THE FORECAST AREA WILL REMAIN
IN AN AREA OF BROAD ISENTROPIC LIFT AND A STEADIER RAIN IS
EXPECTED TO DEVELOP LATE THIS AFTERNOON. CONDITIONS AT ALL
AIRPORTS SHOULD DETERIORATE TO IFR AND POSSIBLY LIFR BY 00Z. IN
ADDITION...ROA...LYH AND LWB AREALL LIKELY TO SEE A PERIOD OF
FREEZING RAIN THIS EVENING. THE COASTAL LOW BECOMES THE PRIMARY
LOW AND IS NEAR ORF BY 12Z WED. THIS WILL BACK THE WINDS TO THE
NORTHWEST AND BRING IMPROVING CONDITIONS TO ROA...LYH AND DAN. BLW
AND LWB WILL LIKELY STAY IFR THRU THE MORNING WITH UPSLOPE
FLOW/CLOUDS AND SOME LIGHT SNOW.
&&
.PREV DISCUSSION...
/ISSUED 1019 AM EST TUE FEB 13 2007/
UPDATE...
SHORT TERM /REST OF TODAY/...
14Z MSAS/SFC OBS SHOWS THE WEDGE IN PLACE OVER MUCH OF THE
FORECAST AREA. WEAK LOW LEVEL ISENTROPIC LIFT IS GENERATING PATCHY
LIGHT RAIN AND DRIZZLE THAT IS SPREADING NORTHWARD OUT OF NC AND
INTO VA/SE WV. MODELS INDICATE THIS ISENTROPIC LIFT SHOULD
STRENGTHEN THIS AFTERNOON AND THE LIGHT PRECIP SHOULD FILL IN
MORE. BY THIS EVENING...THE FORECAST AREA WILL BE IN THE MAIN BAND
OF PRECIP AHEAD OF THE FRONT. AT THE SAME TIME...COLDER AIR IS
ALREADY DRAINING SOUTHWARD EAST OF THE APPALACHIANS ON A NORTHEAST
LOW LEVEL FLOW. HOT SPRINGS HAS DROPPED FROM 32 TO 27
DEGREES...AND EVEN SPOTS ALONG THE BLUE RIDGE PARKWAY IN FLOYD
COUNTY NEAR BUFFALO MTN HAVE DROPPED TO 31 AND 29 DEGREES. WE HAVE
REPORTS OF ICING ALONG THE PARKWAY IN FLOYD COUNTY...AND I EXPECT
THERE IS ICING ALONG THE PARKWAY NORTHEAST OF ROANOKE AS WELL. THE
CURRENT THINKING IS THAT TEMPS WILL CONTINUE TO GRADUALLY FALL IN
HIGHER ELEVATIONS...AND WORK THEIR WAY DOWN INTO LOWER ELEVATIONS
HEADING INTO LATE AFTERNOON. ICING IN THE HIGHER ELEVATIONS MAINLY
ALONG THE BLUE RIDGE WILL GRADUALLY BECOME MORE WIDESPREAD. THE
CURRENT ADVISORIES AND WARNINGS STILL LOOK ON TRACK. I WILL MAKE
ADJUSTMENTS TO WEATHER...TEMPS TO BETTER DEFINE WHERE FREEZING
RAIN IS ALREADY OCCURRING...AND THEN EXPAND IT A BIT THIS
AFTERNOON. NO OTHER MAJOR CHANGES ARE EXPECTED.
PREV DISCUSSION...
/ISSUED 658 AM EST TUE FEB 13 2007/
AVIATION /12Z-12Z/...
CONDITIONS WILL DETERIORATE THIS MORNING AS RAIN SPREADS ACROSS
THE FORECAST AREA FROM THE SOUTHWEST. TEMPERATURES WILL BE NEARLY
STEADY TODAY BUT WILL DROP AFTER 20Z WITH MANY LOCATIONS IN THE
NORTHERN HALF OF THE FORECAST AREA GETTING FREEZING RAIN
OVERNIGHT. ROA AND LYH HAVE THE BEST CHANCE FOR FREEZING RAIN
BETWEEN 00Z AND 09Z WEDNESDAY. INSITU DAMMING DEVELOPS TONIGHT DUE
TO THE PRECIPITATION AND A DEVELOPING LOW PRESSURE SYSTEM OFF THE
MID ATLANTIC COAST. THIS WILL RESULT IN LIGHT WINDS IN THE
FOOTHILLS WITH MVFR FOG AT ROA. VISIBILITIES WILL ALSO BE MVFR TO
IFR WITH THE RAIN AND FREEZING RAIN TONIGHT.
PREV DISCUSSION...
/ISSUED 527 AM EST TUE FEB 13 2007/
SHORT TERM /TODAY THROUGH WEDNESDAY/...
TWO SHORT WAVES COMING OUT OF THE PLAINS WILL MOVE THROUGH THE MID
ATLANTIC REGION FROM THIS AFTERNOON THROUGH WEDNESDAY MORNING. THE
STRONGEST Q-VECTOR FORCING IS TONIGHT ALONG WITH THE BEST
FRONTOGENESIS IN THE 800-850 MB LAYER. UPPER DIFFLUENCE AND
ISENTROPIC LIFT IN THE 285 TO 295 LAYER WILL ALSO AIDE THE LIFT THIS
AFTERNOON AND EVENING.
THERE WILL BE A SMALL BREAK IN THE WIDESPREAD PRECIPITATION ACROSS
THE AREA BETWEEN THE WEST-EAST ORIENTED BAND ACROSS WEST VIRGINIA
AND NORTHERN VIRGINIA AND PRECIPITATION THAT WILL DEVELOP IN THE
TENNESSEE VALLEY AND CAROLINAS THIS AFTERNOON. WILL ONLY HAVE A VERY
SMALL AMOUNT OF PRECIPITATION IN THE GRIDS BETWEEN 09-15Z TODAY.
AT 850 MB WINDS BACK TO THE SOUTHEAST PROVIDING GOOD UPSLOPE AND
CONVERGENCE...ESPECIALLY ALONG THE BLUE RIDGE FROM 18Z TODAY THROUGH
06Z WEDNESDAY. AFTER 12Z WEDNESDAY WINDS INCREASE TO 50-60 KNOTS
FROM THE NORTHWEST BEFORE STARTING TO GRADUALLY DIMINISH WEDNESDAY
NIGHT. STRONG COLD AIR ADVECTION AND PRESSURE RISES IN THE +4 TO +8
RANGE WILL CONTRIBUTE TO GUSTY SURFACE WINDS.
AT THE SURFACE THE PRIMARY LOW WILL MOVE FROM ITS CURRENT POSITION
IN ARKANSAS INTO WEST VIRGINIA BY WEDNESDAY MORNING. A TROF ALONG
THE COAST FROM GEORGIA TO NORTH CAROLINA IS ALREADY FORMING. AS THIS
TROF SHARPENS AND THE LOW MOVES ACROSS THE OHIO VALLEY...THE WEDGE
OVER THE COUNTY WARNING AREA WILL STRENGTHEN.
WITH THE GFS DEVELOPING THE COASTAL LOW TOO FAST...IT MAY ALSO BE
PULLING THE COLDER AIR DOWN THE EAST SIDE OF THE APPALACHIANS TOO
FAST. SURFACE DEW POINTS ARE STILL IN THE TEENS AND 20S IN PARTS
OF THE FOOTHILLS AND PIEDMONT SO THERE IS ROOM FOR COOLING. DONT
EXPECT MUCH CHANGE IN TEMPERATURES TODAY UNTIL MID TO LATE
AFTERNOON. ONCE THE SUN SETS AND THE WEDGE IS BETTER ESTABLISHED
FREEZING TEMPERATURES WILL BECOME MORE WIDESPREAD. THIS WILL BE
DURING THE TIME WITH THE LARGEST PRECIPITATION AMOUNTS SO DID NOT
CHANGE ANY OF THE HEADLINES.
LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
NO CHANGES AT THIS TIME.
AVIATION /06Z-06Z/...
OVERNIGHT WARM AIR ADVECTION AND ISENTROPIC LIFT-INDUCED RAIN
FALLING INTO INSITU WEDGE. THIS WILL BRING MAINLY SNOW TO HIGHER
ELEVATIONS WEST OF THE BLUE RIDGE POSSIBLY MIXED WITH SLEET EARLY
ON. LOWER MOUNTAIN ELEVATIONS BEING A LITTLE WARMER...MAY SEE RAIN
MIXED WITH SLEET.
DURING THE DAY TUESDAY...THINGS BECOME MORE INTERESTING AS COLD AIR
WEDGES SOUTH DOWN THE EASTERN SIDE OF THE MOUNTAINS WHILE SURFACE
WAVE TRACKS THROUGH THE TENN VALLEY AND BRINGS IN WARM AIR AND
MOISTURE. AS THESE TWO MEET...A WINTRY MIX IS LIKELY ACROSS NORTHERN
SECTIONS OF THE AREA.
AREAS SEEING THE HIGHEST PROBABILITY FOR A WINTRY MIX WILL BE FROM
LWB-ROA-LYH NORTH...ESPECIALLY RIDGES BETWEEN 1-2 KFT WHERE
EVAPORATED COOLING WILL KEEP TEMPERATURES COLDER. FROM BLF-TNB-DAN
SOUTH...ALL PRECIPITATION SHOULD BE LIQUID. BETWEEN THESE TWO AREAS
IS STILL A QUESTION MARK WITH TEMPERATURES HOVERING AROUND FREEZING.
CONDITIONS WILL ONLY DETERIORATE THROUGH THE PERIOD. ANY VFR
CONDITIONS WILL FALL TO MVFR/IFR OVERNIGHT IN THE WEST. DURING THE
DAY...EASTERN SITES TO FALL TO MVFR/IFR. MOUNTAIN RIDGES OBSCURED
THROUGH THE PERIOD.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...ICE STORM WARNING UNTIL 12 PM EST WEDNESDAY FOR VAZ014-017>020-
022>024-034-035.
WINTER WEATHER ADVISORY UNTIL 12 PM EST WEDNESDAY FOR VAZ011-
013-016-032-033-045>047.
NC...NONE.
WV...ICE STORM WARNING UNTIL 12 PM EST WEDNESDAY FOR WVZ044-045.
WINTER WEATHER ADVISORY UNTIL 12 PM EST WEDNESDAY FOR WVZ043.
&&
UPDATE...
AVIATION...JJHazardous weather outlook, Feb 13, 6:53 AM EST, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 653 AM EST TUE FEB 13 2007 VAZ017-022>024-034-035-141200- FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST- 653 AM EST TUE FEB 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT AN ICE STORM WARNING IS IN EFFECT UNTIL NOON WEDNESDAY. RAIN WILL SPREAD ACROSS THE AREA THIS MORNING. EXPECT FREEZING RAIN ALONG THE BLUE RIDGE PARKWAY THIS MORNING. TEMPERATURES WILL DROP BELOW FREEZING ACROSS MUCH OF THE AREA BY LATE THIS AFTERNOON LEADING TO WIDESPREAD FREEZING RAIN TONIGHT. ICE ACCUMULATIONS BY WEDNESDAY MORNING WILL BE ONE QUARTER TO ONE HALF OF AN INCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WINDS ARE EXPECTED ON WEDNESDAY. WINDS MAY GUST 40 TO 50 MPH OUT OF THE NORTHWEST. MUCH COLDER AIR COMES IN BY WEDNESDAY NIGHT. COMBINED WITH THE GUSTY WINDS...WIND CHILLS WILL BE IN THE SINGLE DIGITS THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE CONTACTED TONIGHT AND WEDNESDAY FOR ICE ACCRETION REPORTS. VAZ032-033-141200- PATRICK-FRANKLIN- 653 AM EST TUE FEB 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL NOON WEDNESDAY. RAIN WILL SPREAD ACROSS THE AREA THIS MORNING. TEMPERATURES WILL DROP BELOW FREEZING ACROSS THE HIGHER ELEVATIONS THIS AFTERNOON LEADING TO FREEZING RAIN ALONG THE BLUE RIDGE PARKWAY TONIGHT. ICE ACCUMULATIONS BY WEDNESDAY MORNING WILL BE LESS THAN ONE QUARTER OF AN INCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WINDS ARE EXPECTED ON WEDNESDAY. WINDS MAY GUST 40 TO 50 MPH OUT OF THE NORTHWEST. MUCH COLDER AIR COMES IN BY WEDNESDAY NIGHT. COMBINED WITH THE GUSTY WINDS...WIND CHILLS WILL RANGE FROM 5 ABOVE TO 5 BELOW ZERO THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE CONTACTED TONIGHT AND WEDNESDAY FOR ICE ACCRETION REPORTS. NCZ004>006-020-VAZ043-044-058-059-141200- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-HALIFAX- CHARLOTTE- 653 AM EST TUE FEB 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WINDS ARE EXPECTED ON WEDNESDAY. WINDS MAY GUST 25 TO 35 MPH OUT OF THE NORTHWEST. MUCH COLDER AIR COMES IN BY WEDNESDAY NIGHT. COMBINED WITH THE GUSTY WINDS...WIND CHILLS WILL BE IN THE SINGLE DIGITS TO LOW TEENS THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION WILL NOT BE NEEDED TODAY. VAZ014-018>020-WVZ044-045-141200- MONTGOMERY-CRAIG-ALLEGHANY VA-BATH-MONROE-GREENBRIER- 653 AM EST TUE FEB 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT AN ICE STORM WARNING IS IN EFFECT UNTIL NOON WEDNESDAY. RAIN WILL SPREAD ACROSS THE AREA THIS MORNING. EXPECT FREEZING RAIN ALONG THE RIDGES THIS MORNING. TEMPERATURES WILL DROP BELOW FREEZING ACROSS MUCH OF THE AREA BY LATE THIS AFTERNOON LEADING TO WIDESPREAD FREEZING RAIN TONIGHT. ICE ACCUMULATIONS BY WEDNESDAY MORNING WILL BE ONE QUARTER TO ONE HALF OF AN INCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WINDS ARE EXPECTED ON WEDNESDAY. WINDS MAY GUST 40 TO 50 MPH OUT OF THE NORTHWEST. MUCH COLDER AIR COMES IN BY WEDNESDAY NIGHT. COMBINED WITH THE GUSTY WINDS...WIND CHILLS WILL BE FROM AROUND ZERO TO 10 BELOW ZERO THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE CONTACTED TONIGHT AND WEDNESDAY FOR ICE ACCRETION REPORTS. VAZ045>047-141200- CAMPBELL-APPOMATTOX-BUCKINGHAM- 653 AM EST TUE FEB 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL NOON WEDNESDAY. RAIN WILL SPREAD ACROSS THE AREA THIS MORNING. TEMPERATURES WILL DROP BELOW FREEZING LATE THIS AFTERNOON LEADING TO FREEZING RAIN MAINLY NORTH OF LYNCHBURG AND ROUTE 460 TONIGHT. ICE ACCUMULATIONS BY WEDNESDAY MORNING WILL BE LESS THAN ONE TENTH OF AN INCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONGER WINDS ARE EXPECTED ON WEDNESDAY. WINDS MAY GUST 25 TO 35 MPH OUT OF THE NORTHWEST. MUCH COLDER AIR COMES IN BY WEDNESDAY NIGHT. COMBINED WITH THE GUSTY WINDS...WIND CHILLS WILL BE IN THE SINGLE DIGITS THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE CONTACTED TONIGHT AND WEDNESDAY FOR ICE ACCRETION REPORTS. VAZ007-009-010-012-WVZ042-141200- TAZEWELL-SMYTH-BLAND-WYTHE-MERCER- 653 AM EST TUE FEB 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT RAIN WILL SPREAD ACROSS THE AREA THIS MORNING. TEMPERATURES WILL DROP BELOW FREEZING ACROSS THE HIGHER ELEVATIONS THIS EVENING LEADING TO PATCHY FREEZING RAIN. ICE ACCUMULATIONS BY WEDNESDAY MORNING WILL BE LESS THAN ONE TENTH OF AN INCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WINDS ARE EXPECTED ON WEDNESDAY. WINDS MAY GUST 40 TO 50 MPH OUT OF THE NORTHWEST. MUCH COLDER AIR COMES IN BY WEDNESDAY NIGHT. COMBINED WITH THE GUSTY WINDS...WIND CHILLS WILL BE FROM ZERO TO 10 BELOW ZERO THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE CONTACTED TONIGHT AND WEDNESDAY FOR ICE ACCRETION REPORTS. VAZ011-013-WVZ043-141200- GILES-PULASKI-SUMMERS- 653 AM EST TUE FEB 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL NOON WEDNESDAY. RAIN WILL SPREAD ACROSS THE AREA THIS MORNING. TEMPERATURES WILL DROP BELOW FREEZING ACROSS THE HIGHER ELEVATIONS THIS EVENING LEADING TO PATCHY FREEZING RAIN. ICE ACCUMULATIONS BY WEDNESDAY MORNING WILL BE LESS THAN ONE QUARTER OF AN INCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WINDS ARE EXPECTED ON WEDNESDAY. WINDS MAY GUST 40 TO 50 MPH OUT OF THE NORTHWEST. MUCH COLDER AIR COMES IN BY WEDNESDAY NIGHT. COMBINED WITH THE GUSTY WINDS...WIND CHILLS WILL BE AROUND ZERO THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE CONTACTED TONIGHT AND WEDNESDAY FOR ICE ACCRETION REPORTS. NCZ001>003-018-019-VAZ015-016-141200- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-GRAYSON-CARROLL- 653 AM EST TUE FEB 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT RAIN WILL SPREAD ACROSS THE AREA THIS MORNING. TEMPERATURES WILL DROP BELOW FREEZING ACROSS THE HIGHER ELEVATIONS THIS EVENING LEADING TO FREEZING RAIN ALONG THE BLUE RIDGE PARKWAY AND ON THE RIDGES OF NORTHWEST NORTH CAROLINA TONIGHT. ICE ACCUMULATIONS BY WEDNESDAY MORNING WILL BE LESS THAN ONE TENTH OF AN INCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WINDS ARE EXPECTED ON WEDNESDAY. WINDS MAY GUST 40 TO 50 MPH OUT OF THE NORTHWEST. MUCH COLDER AIR COMES IN BY WEDNESDAY NIGHT. COMBINED WITH THE GUSTY WINDS...WIND CHILLS WILL BE AROUND ZERO THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE CONTACTED TONIGHT AND WEDNESDAY FOR ICE ACCRETION REPORTS.
Nearby
Wind Advisories in Virginia, 2007Wind Advisories in North Carolina, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.